Missouri, 2004Flash Flood in Missouri, November 1, 2004
November 1, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 1, 3:45 AM CST, 28 minutes earlier.
Area forecast discussion, Nov 1, 3:45 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CST MON NOV 1 2004
...MAJOR FLOOD EVENT UNFOLDING ACROSS THE MISSOURI OZARKS...
DISCUSSION...
SERIOUS CONCERNS REVOLVE AROUND FLOODING OVER THE NEXT 24 HOURS.
WATER VAPOR IMAGERY INDICATES THE PRIMARY UPPER LEVEL COLD CORE
BEGINNING TO WRAP UP OVER NORTHERN NEW MEXICO. THE PROBLEM IS THAT
THE SYSTEM HAS DUG FURTHER SOUTH THAN EXPECTED...RESULTING IN A
SLOWER FRONTAL AND UPPER LOW PASSAGE THAN INITIALLY THOUGHT. IN
RESPONSE...THE GULF OF MEXICO MOISTURE TAP WILL REMAIN IN TACT OVER
THE OZARKS FOR SEVERAL MORE HOURS...ALLOWING FOR A PROLONGED PERIOD
OF HEAVY RAIN...ENHANCING THE FLOOD POTENTIAL. THE RAINFALL HAS
PROVED TO BE VERY EFFICIENT IN NATURE AS RADAR ESTIMATES FROM THE
KSGF 88-D ARE UNDERESTIMATING HOURLY AND STORM TOTALS.
A CARPET BOMB FLASH FLOOD WARNING HAS BEEN ISSUED FOR SEVERAL COUNTIES
FROM SOUTHWEST MISSOURI UP INTO THE LAKE OF THE OZARKS REGION. STAY
TUNED FOR FUTURE WARNINGS AND STATEMENTS CONCERNING THIS LIFE
THREATENING WEATHER EVENT.
BOTH THE GFS AND THE ETA SHIFTS THE BELT OF HEAVY RAIN EAST WITH
TIME TODAY...LINGERING THIS LINE OVER SOUTH CENTRAL MISSOURI A FEW
HOURS INTO TONIGHTS PERIOD. GIVEN THE POSITIONING OF THE UPPER LOW
AND LONG WAVE TROUGH...THIS BAND OF HEAVY PRECIPITATION MAY PROGRESS
MUCH SLOWER THAN THE MODELS INDICATE. IN ANY CASE...PRECIPITATION
CHANCES REMAIN HIGH AND THIS WILL BE REFLECTED IN THE GRIDS AND
ZONES.
UNTIL THE PASSAGE OF THE MAIN SYSTEM GETS THROUGH...PRECIPITATION
CHANCES ARE GOING TO EXIST. AS OF NOW...THE GFS HAS THE UPPER LOW
SWINGING THROUGH DURING THE DAY ON WEDNESDAY. THEREFORE HAD TO
INTRODUCE LIKELY POPS IN THIS PERIOD. AS A MATTER OF FACT...THE GFS
DOESNT GIVE THE AMOUNT OF QPF JUSTICE. THE MODEL IS WAY UNDERDONE
SO LOOK FOR ANOTHER ROUND OF HEAVY RAIN ON WEDNESDAY. WOULDNT BE
SURPRISED TO SEE THE UPPER LOW SWING THROUGH EVEN SLOWER THAN THE
CURRENT SOLUTION...SO POPS MAY NEED TO BE INTRODUCED INTO WEDNESDAY
NIGHTS PERIOD AS WELL.
HEADING INTO THE LONG TERM...MEDIUM RANGE MODELS STILL INDICATE A
PERIOD WITH ZONAL FLOW ACROSS THE LOWER 48. MUCH COOLER
TEMPERATURES WILL EXIST WITH HIGHS ONLY IN THE 50S...AND LOWS IN THE
30S AND 40S. AS OF RIGHT NOW...I CANT PINPOINT ANY PERIODS WHERE
PRECIPITATION CHANCES EXIST. HOWEVER...GIVEN THE SERIES OF
SHORTWAVES THAT WILL MIGRATE THROUGH THE FLOW...PRECIPITATION
CHANCES WILL LIKELY BE INTRODUCED WITH TIME IN A FEW OF THESE
PERIODS.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE THE PRIMARY AVIATION HAZARD ACROSS
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. LOOK FOR
THIS BAND OF HEAVIER PRECIPITATION TO REMAIN OVER THE REGION THROUGH
MUCH OF TODAY. THIS WILL ULTIMATELY LOWER CEILINGS TO IFR
CONDITIONS WITH THE HEAVIER PRECIPITATION...WITH VARIABLE
VISIBILITIES.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WARNINGS IN EFFECT THROUGH 900AM FOR SEVERAL
COUNTIES OVER SOUTHWEST AND CENTRAL MISSOURI.
KS...NONE.
CRAMER
Hazardous weather outlook, Oct 31, 9:55 PM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CST SUN OCT 31 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
955 PM CST SUN OCT 31 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
MUCH OF EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI THROUGH
TONIGHT.
DISCUSSION:
A WARM FRONT WILL MOVE NORTHWARD INTO THE MISSOURI OZARKS REGION
TONIGHT. AMPLE MOISTURE FROM THE GULF OF MEXICO WILL INTERACT WITH
THE FRONT TO CONTINUE PRODUCING WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS. OCCASIONAL HEAVY RAINFALL IS EXPECTED AND FLOODING
WILL BE POSSIBLE THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RAIN AND A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY
NIGHT. ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE CLOUD TO GROUND
LIGHTNING...THE PRIMARY HAZARD WILL BE FLOODING DUE TO SATURATED
SOILS FROM PREVIOUS RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT THEIR RAINFALL TOTALS.
TERRY
In the hours before
Local storm report, Nov 1, 3:07 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0307 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0208 AM FLASH FLOOD PINEVILLE 36.60N 94.38W
11/01/2004 MCDONALD MO LAW ENFORCEMENT
LOW WATER CROSSING AND STREETS FLOODED IN THE PINEVILLE
AREA. REPORTED BY LAW ENFORCEMENT.
0300 AM FLASH FLOOD (UMN)MONETT 36.88N 93.90W
11/01/2004 BARRY MO LAW ENFORCEMENT
FLOODING OF STREETS AND LOW WATER CROSSINGS IN AND
AROUND MONETT. REPORTED BY LAW ENFORCEMENT.Local storm report, Nov 1, 3:54 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0354 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 15 N WARSAW 38.46N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 65 NEAR THE INTERSECTION OF HWY 52.
REPORTED BY LAW ENFORCEMENT.
0330 AM FLASH FLOOD WARSAW 38.25N 93.38W
11/01/2004 BENTON MO LAW ENFORCEMENT
FLOODING REPORTED ON ROADS AND HIGHWAYS. FLOODING OVER
HIGHWAY 65 1.5 MILES NORTH OF WARSAW. REPORTED BY LAW
ENFORCEMENT.Local storm report, Nov 1, 3:55 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0355 AM CST MON NOV 01 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 AM FLOOD NEOSHO 36.87N 94.37W
11/01/2004 NEWTON MO LAW ENFORCEMENT
ONGOING STREET FLOODING IN NEOSHO. REPORTED BY LAW
ENFORCEMENT.Flash Flood, Dallas
- When
- November 1, 4:13 AM CST to 8:00 AM CST
- Where
- Dallas County, Buffalo
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Heavy rain caused significant street flooding in the city of Buffalo, including a section of Highway 65.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, November 1, 2004$50,000 · F1 · 1 event
- Flash Flooding in Oklahoma, November 1, 2004$93,000 · 7 events
- Damaging Wind in Oklahoma, November 1, 2004$90,000 · 60 kt wind · 1 event
- Tornado in Louisiana, November 1, 2004$75,000 · F0 · 1 event
- Flash Flooding in Arkansas, November 1, 2004$25,000 · 6 events
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Tornado in Arkansas, November 1, 2004F1 · 1 event
- Drought in Colorado, November 1 to 30, 200421 events
- Tornado in Louisiana, November 1, 2004$25,000 · F0 · 1 event
- Hail in Oklahoma, November 1, 20041 in hail · 8 events
- Drought in Utah, November 1 to 30, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427433.